MAUDE Adverse Event Report: MEDTRONIC IRELAND HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number H1-S
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during the removal of the hawkone device, the entire device came off the wire inside the body.The event occurred in the peripheral arteries, specifically the superficial femoral artery, popliteal artery, and anterior tibial artery.The target lesion was characterized as calcified, fibrous, plaque, and soft tissue with a moderate degree of calcification and minimal tortuosity, measuring approximately 40 millimeters in length.Under angiography, the wire appeared looped in a u shape, and it was noted that the wire was damaged.The device was removed with resistance but was successfully extracted in tandem without injury or intervention.The procedure was completed with post-dilation using a nanocross device.The patient outcome was reported as alive with no injury.
 
Additional Manufacturer Narrative
Product analysis the device was returned with a guidewire the returned guidewire was confirmed as 0.014¿ the 0.014¿ guidewire was loaded onto the device, and it was found that the proximal end of the guidewire lumen was ripped.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HAWKONE 6FR
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21223503
Report Number9612164-2025-00400
Device Sequence Number8603614
Product Code MCW
UDI-Device Identifier00643169968356
UDI-Public00643169968356
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K161361
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberH1-S
Device Lot Number0012456455
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2025
Supplement Date Received by Manufacturer03/05/2025
Initial Report FDA Received Date01/23/2025
Supplement Report FDA Received Date03/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale